Florida, 2018Funnel Cloud in Florida, July 25, 2018
July 25, 2018 · NWS MFL · 1 event in 1 county or zone
Southwesterly wind flow with tropical moisture pumped in across the region allowed for a stormy weather pattern across South Florida. Afternoon thunderstorms developed along the east coast in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwesterly wind flow with tropical moisture pumped in across the region allowed for a stormy weather pattern across South Florida. Afternoon thunderstorms developed along the east coast in the afternoon and evening. One of these storms produced a funnel cloud over downtown Miami-Dade.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 25, 2:51 PM EST, 34 minutes earlier.
Area forecast discussion, Jul 25, 2:51 PM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Miami FL
351 PM EDT Wed Jul 25 2018
.DISCUSSION...
Scattered showers and thunderstorms have developed across the
interior and eastern portions of South Florida this afternoon.
These storms will begin to diminish as the evening progresses. Low
temperatures will range from the mid 70s across the northwestern
interior to near 80 across the east coast metro areas. The upper
level area of low pressure that has been located over the eastern
portion of the country will begin to move out into the Atlantic on
Thursday. At the same time, a ridge of high pressure will
strengthen and build westward across the Florida peninsula. This
will allow for the wind flow to shift to a more southerly
direction on Thursday and then more to the southeast on Friday.
Scattered showers and thunderstorms will still develop across the
east and west coast sea breezes each afternoon, however, since the
wind flow will be changing, the highest chances of rain will
switch from the east coast to the the interior and west coast
sections by Friday.
The ridge of high pressure will remain in place through the
weekend and into early next week. This will allow for a more
typical summertime pattern to develop with scattered showers and
thunderstorms developing along the east and west coast sea breezes
and moving inland. The best chances of showers and thunderstorms
will be along the east coast during the late morning hours before
spreading across the interior and west coast sections during the
afternoon hours. Temperatures this upcoming weekend during each
afternoon will be near 90 across the east coast metro areas to the
lower 90s across the interior.
&&
.MARINE...
The wind flow will become more southerly on Thursday across the
Atlantic and Gulf coast waters and then it will shift more to the
southeast on Friday. Wind speeds will generally range between 10
and 15 knots across the local waters. Seas across the local waters
on Thursday will generally be 2 feet or less. Scattered showers
and thunderstorms are possible each afternoon as well. Winds and
waves will be locally higher in any shower or thunderstorm.
&&
.AVIATION...
Showers and thunderstorms are developing mainly inland of
terminals and will continue through mid-evening. Biggest impact
should be at PBI and least impact should be Naples. Similar
pattern expected tomorrow with scattered showers and possibly
thunderstorms forming as early as late morning. SW wind 10 KT
calming tonight and S wind at 10 KT Thursday.
&&
.BEACH FORECAST...
Red tide is still being reported along the beaches of Collier
County this afternoon, and is forecast to remain in place through
at least Thursday. The Beach Hazard Statement will remain in
place through Thursday for the Red Tide issues.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 93 78 91 / 20 40 30 60
Fort Lauderdale 79 92 80 90 / 20 40 30 50
Miami 79 92 79 90 / 20 50 30 50
Naples 79 92 78 92 / 10 40 10 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Thursday evening for FLZ069.
AM...None.
GM...None.
&&
DISCUSSION...55/CWC
MARINE...55/CWC
AVIATION...23/SK
BEACH FORECAST...55/CWC
Hazardous weather outlook, Jul 25, 9:14 AM EST, 6 hours 11 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1014 AM EDT Wed Jul 25 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1014 AM EDT Wed Jul 25 2018
...MODERATE RISK OF RIP CURRENTS GULF BEACHES...
...SCATTERED THUNDERSTORMS THIS AFTERNOON, SOME STRONG...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered to numerous thunderstorms are possible
mainly around the Lake Okeechobee region and east coast from Miami
Dade to Palm Beach counties. Frequent lightning is the main concern,
although locally heavy rainfall is also possible. One or two storms
could also result in wind gusts around 50 mph.
Flooding: Storms today will be capable of resulting in ponding of
waters in poor drainage areas and roadways. Exercise caution if
encountering any storms across the area today.
Lightning: Frequent lightning strikes are again a concern with any
storms today. When it rumbles, head indoors.
Rip currents: There is a moderate risk of rip currents along the
Gulf Coast beaches. Heed the advise of the beach patrol and swim only
at guarded beaches.
There is also the continued increased hazard of Florida red tide
across portions of the southwest Florida beaches today. This may
cause respiratory irritation. Exercise caution when venturing out to
the beach.
Temperature: Heat indices of around 105 degrees are likely today
mainly across South Florida. Limit outside activities, wear light
clothing, and drink plenty of fluids.
Waterspout: Isolated waterspouts are possible. Boaters are advised
to exercise cautioned if encountering this activity.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Scattered thunderstorms are forecast each afternoon and early
evening through the weekend over mainly over the interior regions.
Lightning will be the main hazard. The strongest storms could bring
strong wind gusts and heavy rainfall to portions of South Florida.
Daytime heat indices of around 105 degrees possible will continue
across portions of the interior through at least the rest of the week
and into early part of the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
KONARIK
In the hours before
Special weather statement, Jul 25, 1:54 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
254 PM EDT WED JUL 25 2018
FLZ072-074-172-173-251945-
Coastal Broward County FL-Metropolitan Miami Dade FL-
Metro Broward County FL-Coastal Miami Dade County FL-
254 PM EDT WED JUL 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND
EXTREME SOUTHEAST BROWARD COUNTIES UNTIL 345 PM EDT...
* At 254 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Hallandale to Miami Springs. These storms were nearly stationary.
* Small hail, excessive cloud-to-ground lightning, and winds in
excess of 45 mph possible with these storms.
* Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Hallandale,
Miami Gardens, North Miami, North Miami Beach, Aventura, Dania
Beach, Miami Lakes, Hialeah Gardens, Sunny Isles Beach, Opa-Locka,
West Park, Miami Springs, Miami Shores, North Bay Village and El
Portal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2604 8008 2580 8017 2582 8030 2586 8037
2592 8035 2605 8020
TIME...MOT...LOC 1854Z 283DEG 4KT 2600 8015 2583 8031
BAXTERLocal storm report, Jul 25, 2:24 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
324 PM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST OPA-LOCKA 25.90N 80.26W
07/25/2018 M53 MPH MIAMI-DADE FL ASOS
THUNDERSTORM PRODUCE A WIND GUSTS OF 46KTS AT 312 PM AT
OPA-LOCKA AIRPORT.
&&
EVENT NUMBER MFL1800256
BNBFunnel Cloud, Miami-Dade
- When
- July 25, 3:25 PM EST to 3:28 PM EST
- Where
- Miami-Dade County, 0.69 mi S of El Portal
- Reported by
- Trained Spotter
- Coordinates
- 25.840, -80.180
A trained spotter called to report a funnel cloud associated with a thunderstorm near Biscayne Blvd and NE 64th Street.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 25, 20181 death · 1 event
- Flash Flooding in Pennsylvania, July 25, 2018$350,000 · 11 events
- Flash Flooding in New York, July 25 to 26, 2018$255,000 · 6 events
- Hail and Damaging Winds in Colorado, July 25, 2018$200,000 · 1 in hail · 7 events
- Hail in Minnesota, July 25, 2018$150,000 · 2.75 in hail · 7 events
- Wildfire in California, July 25 to 31, 2018$200,000 · 1 event
- Hail and Damaging Winds in Nebraska, July 25 to 29, 20183 in hail · 36 events
- Damaging Wind in Pennsylvania, July 25, 2018$40,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Kansas, July 25, 20181.75 in hail · 27 events
- Hail and Damaging Winds in Wisconsin, July 25, 2018$25,000 · 1 in hail · 6 events
- Dense Fog in Virginia, July 25 to 26, 201821 events
- Flash Flood and Debris Flow in Colorado, July 25, 2018$20,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 775491.